Texas, 2023Wildfire in Texas, July 26 to 31, 2023
July 26 to 31, 2023 · NWS FWD · 1 event in 1 county or zone
A 300 acre grassfire burned southeast of Blum in Hill County. One outbuilding was lost in the fire.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 300 acre grassfire burned southeast of Blum in Hill County. One outbuilding was lost in the fire.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 26, 1:40 PM CST, 35 minutes earlier.
Area forecast discussion, Jul 26, 1:40 PM CST, 35 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
240 PM CDT Wed Jul 26 2023
...New Long Term...
.SHORT TERM... /Issued 114 PM CDT Wed Jul 26 2023/
/Afternoon Through Through Thursday/
A broad, yet stout and strong (near 600 decameter) upper high
will remain centered west of the area near the Four Corners/Desert
SW regions, but it's grip will maintain well east over our area.
Unfortunately, this means the stifling hot temperatures and for
some, heat indices will continue through sunset Thursday evening.
After collaboration with sister neighboring WFOs, the agreement
from most was to extend the current Heat Advisory configuration
through 8 pm Thursday evening. I'm doing this despite that deeper
mixing that may take place and we may see some marginal values
when it comes to the technical criteria.
Consistency was the way to go here and the bottom line is it's
going to remain very VERY HOT during peak heating hours from late
morning through sunset. Lows won't give us much reprieve, as upper
70s and lower 80s will be the rule outside of some of the
typical, low-lying areas that radiate better. These areas may see
a 1-2 hour drop during the pre-dawn hours into the lower-mid 70s.
It remains a dangerous type of heat to be outside in for any
duration; especially any overexertion that could result in heat
stroke. Southerly winds 10-15 mph with occasional gusts to 20 mph
during prime mixing hours won't promote much relief, other than
the "blow-dryer effect" many natives call it usually between mid
July and mid September around these parts.
05/Martello
&&
.LONG TERM... /NEW/
Update:
No major changes were made to the forecast as the upper level high
dominates over the region. The triple digit heat will continue
through the end of the week and into the weekend across North and
Central Texas. In addition to the hot temperatures, low afternoon
relative humidity, dry fuels, and breezy winds will lead to
elevated fire weather concerns each afternoon. Outside of very
limited rain/storm chances across portions of the region by mid
week next week, hot and dry weather will prevail.
Garcia
Previous Discussion:
/Thursday Night Onward/
A TUTT is forecast to move over northern Mexico late this week and
early this weekend, but there will be little surface reflection of
this feature. The mid-level ridge will remain the predominate
feature locally and keep the stagnant weather pattern in-place
through the weekend.
Temperatures in the mid 100s, afternoon RH between 18-22%, and
increasingly dry fuels (vegetation) will elevate the fire weather
threat...particularly Saturday, Sunday, and Monday across western
North and Central Texas. Wind speeds of 10-15 mph will mitigate
the risk of rapidly spreading fires, but it will not take much of
a spark to ignite new fires in these conditions.
The upper ridge will shift east and weaken in the middle to late
parts of next week. This should open up the Gulf, draw moisture
laden air north, and result in slightly lower afternoon highs.
Unfortunately, the decrease of temperature will largely be offset
by an increase of heat index. Our only glimmer of hope at this
time is that some could receive enhanced seabreeze showers or
thunderstorms late in the week.
Bonnette
&&
.AVIATION... /Issued 114 PM CDT Wed Jul 26 2023/
/18z TAFs/
No concerns. VFR with scattered cirrus/FL250. S winds will prevail
at an average of 11-14 kts with the usual early evening backing to
the SE, then mid-late morning veering to the SSW.
Though there could be a few gusts > 20 kts, speed difference
isn't significant enough to add into diurnal parts of TAF.
05/Martello
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 81 102 80 100 79 / 0 0 0 0 0
Waco 79 100 76 99 76 / 0 0 0 0 0
Paris 75 96 75 95 73 / 0 0 0 0 0
Denton 79 103 77 102 76 / 0 0 0 0 0
McKinney 77 98 75 98 75 / 0 0 0 0 0
Dallas 82 102 80 100 79 / 0 0 0 0 0
Terrell 76 99 75 99 74 / 0 0 0 0 0
Corsicana 77 101 77 100 76 / 0 0 0 0 0
Temple 76 101 74 100 74 / 0 0 0 0 0
Mineral Wells 76 105 75 103 73 / 0 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT Thursday for TXZ091>094-100>105-
115>120-129>134-141>145-156>159.
&&
Hazardous weather outlook, Jul 26, 1:59 PM CST, 16 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
259 PM CDT Wed Jul 26 2023
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271215-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
259 PM CDT Wed Jul 26 2023
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...This Afternoon and Tonight.
Hot conditions will increase the threat for heat related illnesses
this afternoon.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hot conditions will increase the threat for heat related illnesses
each afternoon.
There will be an elevated threat for wildfires along and west of I-
35 each day. Please do your part to prevent wildfires.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Wildfire, Hill
- When
- July 26, 2:15 PM CST to July 31, 11:59 PM CST
- Where
- Hill forecast zone
- Property damage
- $500
- Reported by
- Park/Forest Service
- Coordinates
- 31.991, -97.132 (the zone’s center; the record gives no point)
The Blum Fire was located approximately 3.5 miles south of Blum along FM 933 and burned 300 acres. An outbuilding was lost in the fire. The fire was nearly fully contained by the end of the month but some small mop up continued into early August.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Colorado, July 26 to 31, 2023$2.0 million · 1 event
- Dust Storm and Damaging Winds in Arizona, July 26, 2023$194,000 · 55 kt wind · 29 events
- Damaging Winds in Kansas, July 26, 2023$360,000 · 87 kt wind · 16 events
- Flash Flooding and Damaging Winds in Pennsylvania, July 26, 2023$163,000 · 50 kt wind · 28 events
- Hail and Damaging Winds in North Dakota, July 26, 2023$400,000 · 1.5 in hail · 8 events
- Hail and Damaging Winds in Ohio, July 26, 20232 injured · $80,000 · 1 in hail · 24 events
- Tornadoes and Damaging Winds in Michigan, July 26, 2023$230,000 · EF0 · 5 events
- Tornado and Damaging Winds in Michigan, July 26, 2023$65,000 · EF0 · 31 events
- Damaging Winds in Michigan, July 26, 2023$72,000 · 61 kt wind · 13 events
- Damaging Winds and Heavy Rain in Wisconsin, July 26, 2023$67,000 · 61 kt wind · 10 events
- Damaging Winds in Indiana, July 26, 2023$30,000 · 65 kt wind · 7 events
- Damaging Winds in Pennsylvania, July 26, 20233 injured · 55 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1120760.